Texas, 2004

Funnel Clouds in Texas, May 9, 2004

May 9, 2004 · NWS HGX · 3 events in 1 county or zone

3 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 9, 9:15 AM CST, 0 minutes earlier.

Area forecast discussion, May 9, 9:15 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CDT SUN MAY 9 2004

.DISCUSSION...
UPPER LOW LOCATED OVER NORTHEAST TX THIS MORNING WITH SHEAR AXIS
EXTENDING SOUTHWARD ACROSS WESTERN CWA. MORNING ANALYSIS INDICATES
DEEPEST MOISTURE REMAINS OVER WESTERN ZONES WITH PWS AROUND 1.6
INCHES ALONG THE MIDDLE TX COAST...RANGING DOWN TO 1.2-1.3 INCHES AT
TX/LA BORDER. WITH HIGH PW VALUES AND NO CAPPING...TSRA SHOULD
CONTINUE TO FIRE ALONG SHEAR AXIS OVER WRN ZONES...GRADUALLY
DEVELOPING ALONG WEAK OUTFLOWS/SEABREEZE OVER THE REST OF THE AREA.
SW ZONES HAVE GREATEST THREAT FOR HEAVY RAINS. COULD SEE MINOR
FLOODING PROBLEMS IN JACKSON/MATAGORDA COUNTIES WHICH SAW HEAVY
RAINFALL ON SATURDAY. GOING FORECAST HANDLES SITUATION WELL AND
NO CHANGES ARE ANTICIPATED.
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  79 66 82 67 81/ 50 20 30 20
HOUSTON (IAH)          81 67 81 68 81/ 40 20 30 20
GALVESTON(GLS)         79 71 79 72 80/ 40 20 30 20
&&

35/42
Hazardous weather outlook, May 9, 6:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SUN MAY 9 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
700 AM CDT SUN MAY 9 2004

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ALONG AND SOUTHWEST OF A
BAY CITY TO WHARTON TO BELLVILLE LINE. ACROSS THIS AREA...LOCALLY
HEAVY RAINFALL IS POSSIBLE...WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES
POSSIBLE DUE TO SLOW MOVING STORMS IN A MOIST ATMOSPHERE. LIGHTNING
AND PONDING OF WATER IN LOW SPOTS WILL BE THE MAIN HAZARD FROM THIS
ACTIVITY. ELSEWHERE ACROSS SOUTHEAST TEXAS...EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED EACH DAY...WITH
LOCALLY HEAVY RAINFALL A POSSIBILITY ON TUESDAY AS AN UPPER LEVEL
DISTURBANCE COMBINES WITH A VERY MOIST ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 funnel cloud. Local standard time, as filed.

Funnel Cloud, Colorado

When
May 9, 9:15 AM CST
Where
Colorado County, 4 mi SW of Bernardo
Reported by
GENERAL PUBLIC
Coordinates
29.621, -96.526 (the zone’s center; the record gives no point)

Funnel cloud sighted near I-10 and FM 949.

Funnel Cloud, Colorado

When
May 9, 9:35 AM CST
Where
Colorado County, Bernardo
Reported by
LAW ENFORCEMENT
Coordinates
29.621, -96.526 (the zone’s center; the record gives no point)

Funnel cloud sighted near Bernardo.

Funnel Cloud, Colorado

When
May 9, 9:45 AM CST
Where
Colorado County, 5 mi NE of Bernardo
Reported by
LAW ENFORCEMENT
Coordinates
29.621, -96.526 (the zone’s center; the record gives no point)

Funnel cloud approaching the Colorado-Austin county line along FM 949.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403451, 5403452, 5403453.